MAUDE Adverse Event Report: COOK INC CHAIT PERCUTANEOUS CECOSTOMY CATHETER; KNT TUBES, GASTROINTESTINAL

COOK INC CHAIT PERCUTANEOUS CECOSTOMY CATHETER; KNT TUBES, GASTROINTESTINAL
Model Number N/A
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Insufficient Information (4580)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.D2a - common device name: additional names: exd irrigator, ostomy d2b - procode: additional product codes: exd.E1 - customer (person): country: aus, postal code: (b)(6), email: (b)(6), phone: (b)(6).E3: clinical nurse consultant.This report includes information known at this time.A follow-up report will be submitted should additional, relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned or that a death or serious injury occurred; nor is it admission that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
It was reported that a chait percutaneous cecostomy catheter separated.The patient was initially treated on (b)(6) 2023 by the general surgery team.Later, on (b)(6) 2024, the patient presented to the emergency department (ed) with a broken chait catheter.As a result, the patient was put on a waiting list for a catheter replacement procedure.No other adverse effects were reported for this incident.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.This report includes information known at this time.A follow-up report will be submitted should additional, relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned or that a death or serious injury occurred; nor is it admission that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information was provided.It was reported that the patient fell and believes the fall contributed to the separation of the device.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Additional information: d4 (product lot#, expiration date, udi).Investigation ¿ evaluation: it was reported that a chait percutaneous cecostomy catheter separated.The patient was initially treated on (b)(6) 2023 by the general surgery team.Later, on (b)(6) 2024, the patient presented to the emergency department (ed) with a broken chait catheter.It was reported that the patient fell and believes the fall contributed to the separation of the device.As a result, the patient was put on a waiting list for a catheter replacement procedure.No other adverse effects were reported for this incident.Reviews of documentation including the complaint history, device history record (dhr), instructions for use (ifu), manufacturing instructions, and quality control procedures of the device were conducted during the investigation.The complaint device was not returned; therefore, no physical examinations could be performed.However, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.The customer did not provide a lot number to aid in the investigation.Cook performed a sales report to determine a lot number.Cook found one lot sent to this customer in the last three years, so this lot was assumed to be the lot of the complaint device.A review of the dhr for the possible lot and subassembly lot revealed no recorded non-conformances relevant to the failure mode.A complaint history search did not identify any other events associated with the device lot.Based on the available information, cook has concluded that the device was manufactured to specification and that there is no evidence suggesting nonconforming product exists either in house or in the field.Cook also reviewed the product labeling, including the instructions for use (ifu).This product is supplied with an instructions for use (ifu) pamphlet, t_tdcs_rev7.The user followed all relevant instructions in the ifu related to this failure.Based on the information provided, no device return, and the results of the investigation, cook has concluded that component failure unrelated to manufacturing or design deficiencies contributed to this incident.The customer stated that the device became damaged when the patient fell.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
CHAIT PERCUTANEOUS CECOSTOMY CATHETER
Common Device Name
KNT TUBES, GASTROINTESTINAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key18950353
Report Number1820334-2024-00392
Device Sequence Number7078326
Product Code KNT
UDI-Device Identifier00827002126855
UDI-Public(01)00827002126855(17)260301(10)15234052
Combination Product (Y/N)N
PMA/510(K) Number
K982500
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/02/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date03/01/2026
Device Model NumberN/A
Device Catalogue NumberTDCS-100-L
Device Lot Number15234052
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/14/2024
Supplement Date Received by Manufacturer03/26/2024
06/17/2024
Initial Report FDA Received Date03/21/2024
Supplement Report FDA Received Date03/29/2024
07/02/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/01/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown